Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Boise, ID

May 16, 20005 counties in Idaho

NWS Boise, ID issued this severe thunderstorm warning at May 16, 2000, 2:52 PM MDT for 5 counties in Idaho. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 16, 2000, 2:52 PM MDT (20:52 UTC)
Expired
May 16, 2000, 4:00 PM MDT
In force
68 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ada County, ID, Boise County, ID, Canyon County, ID, Gem County, ID, Payette County, ID

The radar

The Boise radar (KCBX), 28 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 162053
SVRBOI
IDC001-015-027-045-075-162200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
252 PM MDT TUE MAY 16 2000

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO
  SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO
  NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO
  NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO
  EXTREME SOUTH CENTRAL PAYETTE COUNTY IN SOUTHWEST IDAHO

* UNTIL 400 PM MDT

* AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHEAST OF EAGLE...OR ABOUT 8 MILES
  NORTHEAST OF GARDEN CITY...MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  3 MILES NORTH OF EAGLE AT 315 PM MDT
  OVER STAR AT 335 PM MDT
  OVER MIDDLETON...5 MILES NORTHEAST OF CALDWELL AT 355 PM MDT

REPEATING...THERE IS A SEVERE THUNDERSTORM WARNING FOR
EXTREME SOUTH CENTRAL PAYETTE COUNTY IN SOUTHWEST IDAHO...
NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO...NORTHWESTERN ADA
COUNTY IN SOUTHWEST IDAHO...SOUTHWESTERN GEM COUNTY IN SOUTHWEST
IDAHO AND SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...UNTIL 400
PM MDT

LAT...LON 4368 11610 4386 11613 4383 11681 4356 11676

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:10 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 16, 10:10 AM MDT, 4 hours 42 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1010 AM MDT TUE MAY 16 2000

CLOSED LOW OVER NEVADA THIS MORNING. SATELLITE INDICATES VORTICITY
CENTER OVER NORTHERN NEVADA. SURFACE ANALYSIS INDICATES LOW PRESSURE
CENTER NEAR GREAT SALT LAKE WITH AN INVERTED TROUGH EXTENDING DOWN
THE SNAKE RIVER VALLEY AND INTO NORTHEASTERN OREGON. RADAR SHOWS
SCATTERED LIGHT SHOWERS OVER MUCH OF THE AREA WITH SATELLITE SHOWING
MORE DEVELOPMENT WITH SUNBREAKS TO THE EAST OF FORECAST AREA WHICH
WILL MOVE THROUGH THIS AFTERNOON. CURRENT ZONES CALL FOR CHANCE POPS
ALL OVER...BUT WILL CHANGE THIS WORDING TO SCATTERED SINCE PRECIP IS
ALREADY ACTIVE OVER REGION.

CONVECTIVE POTENTIAL...MODEL SOUNDINGS INDICATE INSTABILITY WITH
MODERATE CAPES AND SHEARS THIS AFTERNOON...EXCEPT SLIGHTLY BETTER
ORGANIZED CONVECTION POTENTIAL AROUND TWIN FALLS. PLENTY OF MOISTURE
AVAILABLE TO FUEL CONVECTION. WITH SURFACE LOW...INVERTED TROUGH AND
A COMPLEX VORTICITY FIELD ALOFT ON THE NORTH FLANK OF THE CLOSED LOW
AS WELL AS OROGRAPHIC LIFT...EXPECT SCATTERED SHOWERS THIS AFTERNOON
TO BE SALTED WITH NON-SEVERE PULSE TYPE THUNDERSTORMS THAT COULD POP
UP JUST ABOUT ANYWHERE IN THE FORECAST AREA...INCLUDING TREASURE AND
MAGIC VALLEYS WITH THE PROXIMITY OF THE INVERTED TROUGH ACTING AS A
FOCUS THIS AFTERNOON. CURRENT ZONES COVER CONVECTIVE POTENTIAL
TODAY. ONLY MINOR UPDATES TO CHANGE CHANCE WORDING TO AERIAL
COVERAGE PROSE. /FUGAZZI

.BOI...NONE.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:33 PM MDTSevere Thunderstorm WarningBOIAda, Elmore, Owyhee42 min
May 16, 4:15 PM MDTSevere Thunderstorm WarningBOIAda, Elmore, Owyhee20 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.